MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-05-04-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 5 mm x 4 mm amplatzer piccolo occluder was chosen for a patent ductus arteriosus (pda) closure using a 4f amplatzer torqvue lp delivery system for a 12kg patient.The pda minimal diameter was 2mm, and the diameter at aortic ampulla was 7-8mm.The sizing of the device was determined by angiography.The device was successfully implanted.On (b)(6) 2024, a follow up imaging was conducted, and showed the occluder was dislocated completely from the implant state.The physician mentioned inappropriate device size was the cause of embolization.The device was removed by a minimally invasive procedure by using a snare.The retrieval of the device was considered as a emergency procedure.A new 4mm amplatzer duct occluder was implanted.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that a follow up imaging was conducted, and showed the occluder was dislocated completely from the implant state.The physician mentioned inappropriate device size was the cause of embolization.The device was removed by a minimally invasive procedure by using a snare.The retrieval of the device was considered as a emergency procedure.A new 4mm amplatzer duct occluder was implanted.Based on the information received, the cause for the reported device embolization appears to be related to procedural conditions (inappropriate device size selection).There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18978676
Report Number2135147-2024-01343
Device Sequence Number6035970
Product Code MAE
UDI-Device Identifier05415067031044
UDI-Public(01)05415067031044(17)261231(10)8304090
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-05-04-L
Device Lot Number8304090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown
Patient Weight12 KG